Thunderstorm Wind, Marion
- When
- November 5, 11:40 PM CST
- Where
- Marion County, Salem
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.633, -88.950
Local law enforcement reported large tree limbs down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 5, 2:52 PM CST, 8 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 252 PM CST SAT NOV 5 2005 .DISCUSSION... MAIN FORECAST EMPHASIS HAS BEEN ON THE FIRST PERIOD...SECONDARILY ON THE FROPA NEXT WEEK. CURRENT OBS SHOW THAT THE SFC FRONT IS STRUNG OUT FROM JUST SOUTH OF KMKC OVER TO KIRK AND THEN INTO NORTHWEST IL. THIS LEAVES US IN THE WARM SECTOR AWAITING CONVECTIVE DEVELOPMENT. THE TIMING ON THIS CONVECTION IS ONE OF THE MAIN PROBLEMS. SAW SOME STORMS FIRE EARLIER TODAY IN THE EXTREME NORTHEAST CORNER OF OUR AREA. THAT WAS ELEVATED ACTIVITY DUE TO A LEAD IMPULSE BEFORE THE MAIN UPPER SHORTWAVE. THIS MOVED NORTH...AND HAS REMAINED NORTH OF THE AREA CLOSER TO THE WARM FRONT. THERE HAS BEEN SOME CLEARING IN SOUTHWEST MO WITH CU DEVELOPMENT ON THE WESTERN EDGE OF CWA. COLD FRONT IS STILL NOT MOVING AND MAIN SHORTWAVE WELL TO OUR WEST...WITH A BIG CAP OFF 18Z SGF SOUNDING. AM EXPECTING CONVECTION TO HOLD OFF A BIT BEFORE FIRING...MAY BE AN EARLY THROUGH LATE EVENING SHOW. SHOULD SEE LI/S AROUND -3 WITH NEARLY 1500 J/KG OF CAPE...WITH THE BULK SHEAR MORE IMPRESSIVE. SO WILL SEE THE POTENTIAL FOR SEVERE UNTIL WE CAN GET THE COLD FRONT THROUGH. ONCE IT MOVES...IT GOES FAIRLY QUICKLY AND WE HAVE A DRY FORECAST FOR SUNDAY. AS THE LOW MOVES OFF WE SEE RETURN FLOW RIGHT AWAY...WITH HIGH TEMPERATURES ROCKETING INTO THE 70S MONDAY AND TUESDAY. THE UPPER LEVELS MAINTAIN ZONAL FLOW UNTIL THE MIDDLE OF THE WEEK...WHILE AN UPPER LEVEL LOW TRIES TO EJECT FROM THE DESERT SOUTHWEST. FOR MUCH OF THE WEEK IT COMES OUT IN PIECES. STILL EXPECTING THE FRONTAL PASSAGE ON WEDNESDAY. HAVE KEPT LOW CHANCE POPS DUE TO WEAK MOISTURE RETURN...AND TIMING OF THE WEAK UPPER LEVEL SHORTWAVES. THE 06Z GFS SHOWED ANOTHER BOUNDARY MOVING THROUGH ON THURSDAY...ALTHOUGH THE 12Z DID NOT WITH JUST A SURFACE HIGH COASTING THROUGH. LEANING TOWARDS THE 12Z FOR NOW. ALTHOUGH THE 12Z GFS ALSO TRIES TO CUT OFF THE SOUTHWEST UPPER LOW ON ITS JOURNEY NORTHEAST AND ENDS UP WITH A STRETCHED OUT VORT ACROSS THE PLAINS. HAVE NOT INCLUDED POPS FOR THURSDAY QUITE YET...WILL NEED TO MONITOR WHAT HAPPENS ALOFT. TEMPS AFTER FROPA WILL BE CLOSER TO OR JUST ABOVE SEASONAL NORMALS FOR A LITTLE WHILE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1000 PM CST SAT NOV 5 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1000 PM CST SAT NOV 5 2005 ...LINE OF SEVERE THUNDERSTORMS MOVING THROUGH THE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WHICH FORMED EARLIER OVER CENTRAL MISSOURI HAVE FORMED A LINE AND ARE MOVING THROUGH EASTERN MISSOURI AND SOUTHWEST ILLINOIS. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS THROUGH 400 AM. MANY REPORTS OF LARGE HAIL IN EXCESS OF 1 INCH AND WIND IN EXCESS OF 70 MPH HAVE BEEN RECEIVED. THE TORNADO THREAT APPEARS TO HAVE DIMINISHED...BUT DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO THREATEN AS THE LINE MOVES RAPIDLY EASTWARD THROUGH THE REMAINDER OF THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ASKED TO REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TONIGHT. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FUNNEL CLOUD BLAND 38.30N 91.63W
11/05/2005 GASCONADE MO FIRE DEPT/RESCUE
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG PITTSFIELD 39.61N 90.81W
11/05/2005 PIKE IL LAW ENFORCEMENT
STREETS SIGNS AND STORE AWNINGS BLOWN DOWN.
&&
TRUETTPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG PITTSFIELD 39.61N 90.81W
11/05/2005 PIKE IL LAW ENFORCEMENT
STREETS SIGNS AND STORE AWNINGS BLOWN DOWN.
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG GASCONADE 38.67N 91.56W
11/05/2005 GASCONADE MO LAW ENFORCEMENT
TREES REPORTED DOWN.
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 5 N OFALLON 38.86N 90.71W
11/05/2005 0.75 INCH ST. CHARLES MO AMATEUR RADIO
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL FIELDON 39.11N 90.50W
11/05/2005 0.88 INCH JERSEY IL AMATEUR RADIO
0905 PM HAIL 1 W CUBA 38.06N 91.41W
11/05/2005 0.88 INCH CRAWFORD MO TRAINED SPOTTER
0905 PM TSTM WND DMG CUBA 38.06N 91.40W
11/05/2005 CRAWFORD MO TRAINED SPOTTER
SEVERAL TREES DOWN AROUND TOWN. FENCE BLOWN DOWN AND FLAG
POLE BENT.
0919 PM HAIL SULLIVAN 38.22N 91.17W
11/05/2005 0.75 INCH FRANKLIN MO TRAINED SPOTTER
0919 PM TSTM WND GST SULLIVAN 38.22N 91.17W
11/05/2005 60 MPH FRANKLIN MO TRAINED SPOTTER
0930 PM HAIL 2 S BRIGHTON 39.01N 90.14W
11/05/2005 0.75 INCH MACOUPIN IL AMATEUR RADIO
0930 PM HAIL PACIFIC 38.48N 90.75W
11/05/2005 0.75 INCH FRANKLIN MO TRAINED SPOTTER
0935 PM HAIL GODFREY 38.97N 90.19W
11/05/2005 0.75 INCH MADISON IL AMATEUR RADIO
0935 PM HAIL HERMANN 38.70N 91.43W
11/05/2005 0.88 INCH GASCONADE MO LAW ENFORCEMENT
0940 PM HAIL RHINELAND 38.72N 91.52W
11/05/2005 1.00 INCH MONTGOMERY MO TRAINED SPOTTER
0950 PM HAIL VALLEY PARK 38.55N 90.48W
11/05/2005 0.75 INCH ST. LOUIS MO AMATEUR RADIO
0955 PM HAIL FRONTENAC 38.63N 90.42W
11/05/2005 0.75 INCH ST. LOUIS MO AMATEUR RADIO
1005 PM HAIL DE SOTO 38.14N 90.56W
11/05/2005 0.75 INCH JEFFERSON MO AMATEUR RADIO
1005 PM TSTM WND GST DE SOTO 38.14N 90.56W
11/05/2005 71 MPH JEFFERSON MO AMATEUR RADIO
1010 PM HAIL OLD MINES 38.02N 90.77W
11/05/2005 0.75 INCH WASHINGTON MO CO-OP OBSERVER
1010 PM HAIL DE SOTO 38.14N 90.56W
11/05/2005 1.00 INCH JEFFERSON MO AMATEUR RADIO
1015 PM HAIL FESTUS 38.22N 90.41W
11/05/2005 1.00 INCH JEFFERSON MO AMATEUR RADIO
1020 PM HAIL 8 N TROY 39.09N 90.98W
11/05/2005 1.00 INCH LINCOLN MO AMATEUR RADIO
1020 PM HAIL 2 S LITCHFIELD 39.15N 89.66W
11/05/2005 0.75 INCH MONTGOMERY IL LAW ENFORCEMENT
1020 PM HAIL 9 NE TROY 39.07N 90.86W
11/05/2005 0.75 INCH LINCOLN MO TRAINED SPOTTER
1025 PM TSTM WND DMG POTOSI 37.94N 90.78W
11/05/2005 WASHINGTON MO LAW ENFORCEMENT
TREES DOWN IN TOWN...AS WELL AS AROUND THE COUNTY.
1025 PM HAIL WATERLOO 38.33N 90.16W
11/05/2005 1.00 INCH MONROE IL TRAINED SPOTTER
1030 PM TSTM WND DMG VALMEYER 38.30N 90.31W
11/05/2005 MONROE IL EMERGENCY MNGR
LARGE TREE LIMBS BLOWN DOWN...SOME BLOCKING ROAD JUST
SOUTH OF TOWN.
1040 PM HAIL 1 SW BELLEVILLE 38.52N 90.02W
11/05/2005 0.75 INCH ST. CLAIR IL TRAINED SPOTTER
1040 PM HAIL HIGHLAND 38.74N 89.68W
11/05/2005 0.88 INCH MADISON IL LAW ENFORCEMENT
1040 PM TSTM WND DMG GREENVILLE 38.89N 89.40W
11/05/2005 BOND IL LAW ENFORCEMENT
TREE BLOWN DOWN ON HWY 140 NEAR HOSPITAL.
1045 PM HAIL NEW ATHENS 38.32N 89.88W
11/05/2005 0.75 INCH ST. CLAIR IL TRAINED SPOTTER
1050 PM TSTM WND DMG BURKSVILLE 38.27N 90.15W
11/05/2005 MONROE IL LAW ENFORCEMENT
LARGE TREE LIMBS BLOWN DOWN AROUND TOWN.
1050 PM HAIL SCOTT AFB 38.54N 89.85W
11/05/2005 1.00 INCH ST. CLAIR IL TRAINED SPOTTER
1105 PM HAIL ALBERS 38.54N 89.62W
11/05/2005 1.00 INCH CLINTON IL TRAINED SPOTTER
1105 PM HAIL OKAWVILLE 38.43N 89.55W
11/05/2005 1.00 INCH WASHINGTON IL LAW ENFORCEMENT
1115 PM HAIL 2 SW NEW MINDEN 38.42N 89.40W
11/05/2005 1.00 INCH WASHINGTON IL TRAINED SPOTTER
&&
BYRDThe Evansville,IN radar (KVWX), 115 km away, was scanning. The volume nearest the first event began at 05:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
Local law enforcement reported large tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481263.